MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISENSE LEAD; PERMANENT PACEMAKER ELECTRODE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISENSE LEAD; PERMANENT PACEMAKER ELECTRODE
Model Number 1999/40
Medical Device Problem Codes Signal Artifact/Noise (1036); Over-Sensing (1438)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the right atrial lead exhibited noise that resulted in episodes of atrial oversensing.The lead was explanted and replaced on (b)(6) 2019.The patient was stable.
 
Additional Manufacturer Narrative
As received, a partial lead was returned in two pieces.An external insulation abrasion was found at the proximal region of the lead breaching the outer insulation and exposing the outer coil.The cause of the reported event was isolated to the external insulation abrasion which is consistent with friction to the device can.
 
Additional Manufacturer Narrative
Correction: the previous statement was missing details of length/measurement of the abrasions noted during analysis.Corrected statement below.As received, a partial lead was returned in two pieces.The connector portion measuring 7.2 cm / 7.7 cm (outer insulation / stretched outer coil, inner insulation and inner coil), and the middle portion consisting of the outer insulation and stretched outer coil only, measuring 1.8 cm / 6.0 cm (outer insulation / stretched outer coil).An external insulation abrasion was found at 7.0 ¿ 7.2 cm from the connector pin, breaching the outer insulation and exposing the outer coil consistent with friction to the device can.Unable to determine the actual measurement of the abrasion due to the lead was cut in this region and the other portion of the abrasion was missing.The cause of the reported event was isolated to the external insulation abrasion which is consistent with friction to the device can.No visual anomalies were noted from the middle portion except for damages consistent with procedural damage.

Brand Name
OPTISENSE LEAD
Common Device Name
PERMANENT PACEMAKER ELECTRODE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key9407027
Report Number2017865-2019-17399
Device Sequence Number19390792
Product Code NVN
UDI-Device Identifier05414734502467
UDI-Public05414734502467
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P960013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number1999/40
Device Catalogue Number1999-40
Device Lot Number3974319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer02/07/2020
02/13/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/11/2020
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight73